What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Sep 6, 3:48 PM EST, 2 hours 52 minutes earlier. Its key messages:
- After another warm day today, a cold front passing tonight will bring a noticeable cool-down for the weekend. This is followed by a gradual warm-up next week.
- Showers or thunderstorms are possible late this afternoon into this evening in association with the passing cold front. Otherwise, there's no rain in the forecast for the next week.
Area forecast discussion, Sep 6, 3:48 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
448 PM EDT Fri Sep 6 2024
.KEY MESSAGES...
- After another warm day today, a cold front passing tonight will
bring a noticeable cool-down for the weekend. This is followed
by a gradual warm-up next week.
- Showers or thunderstorms are possible late this afternoon into
this evening in association with the passing cold front.
Otherwise, there's no rain in the forecast for the next week.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 448 PM EDT FRI SEP 6 2024
A cold front is entering KY from the northwest late this
afternoon. Moisture return ahead of the front has been limited,
with dew points generally running in the lower to mid 60s.
Although, there have been some readings near 70 very close to the
front. Never the less, this has been enough for showers and
thunderstorms to develop from western KY northeast into OH.
Latest guidance suggests this activity will shift into the JKL
forecasts area this evening and progress southeast during the
night, with the best coverage near/north of the Cumberland
Pkwy/Hal Rogers Pkwy/Highway 80 corridor. Have expanded a likely
POP to cover most of that area. Although shear is unimpressive,
dry air aloft and fairly high condensation levels suggest a
possibility of some gusty winds through early evening, and the far
northern part of the forecast area remains in a marginal svr wx
outlook from SPC.
The front will exit to the southeast overnight and a much cooler
air mass will begin to arrive. Enough low level moisture may
linger behind the front for a few showers to linger early Saturday
near the VA border. Otherwise, skies will clear out as surface high
pressure builds in from the northwest and brings an mass with an
early taste of autumn.
.LONG TERM...(Sunday through Friday)
Issued at 448 PM EDT FRI SEP 6 2024
A period of quiet weather on tap in the extended, as a large ridge
of high pressure is expected to settle over the region, and remain
in place through the end of the new work week. This scenario is
backed up by multiple forecast models including the GFS, ECMWF, WPC
guidance, and GFS Ensembles. A southern stream system may get close
enough next Friday to allow a few showers to cross the Tennessee
border into our area, but this is low confidence at this time.
Temperatures will be quite pleasant through out the extended, with
highs generally in the low to mid 80s with low humidity most days.
The period starts off quite cool, as Canadian high pressure becomes
entrenched overhead. Sundays highs are still forecast max out in the
upper 60s and lower 70s. Monday will see the beginning of a steady
warming trend that will last the whole week, with highs on that day
making it into the upper 70s and lower 80s. The rest of the week
will likely see max daytime values in the low to mid 80s, but with
continued low humidity.
With high pressure expected to be overhead the entire week, we will
see light winds, ample sunshine, and dry air in place. These
conditions will favor ridge valley temperature splits, especially
Sunday night, when the coolest air will be in place. Sunday night
lows could range from the lower 40s in our coolest, most sheltered
valleys, to the upper 40s on the surrounding ridges. These values
will creep up the rest of the week, as the days become warmer.
Patchy valley fog will also be favored each night and early morning,
and could be dense at times near bodies of water.
As mentioned earlier, the first chance for rain in the extended
should hold off until Friday, and should be only routine rain
showers due to lack of a good trigger and instability. Therefore, no
weather hazards are expected at this time in the extended period of
the forecast.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 306 PM EDT FRI SEP 6 2024
Dry VFR conditions were present to start the period. However,
showers were developing just to the northwest of the forecast
area. These showers will become more numerous late this afternoon
as they develop further southeast, with a few thunderstorms also
expected to be mixed in. The leading edge of the area of showers
should progress southeast through most of the eastern KY between
about 20Z and 03Z, with the back edge moving southeast through
eastern KY between about 04Z and 13Z. Sub-VFR conditions can be
expected at least at times with the precip. The
showers/thunderstorms are associated with a cold front which will
also be passing southeast through the area. Light southwest winds
will shift to the north behind the front tonight. A period of
mainly MVFR ceilings is forecast for a time behind the front late
tonight into Saturday morning, mainly south of I-64. VFR
conditions should return area wide by the end of the period.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Sep 6, 3:26 PM EST, 3 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
426 PM EDT Fri Sep 6 2024
KYZ084>088-110-113-115>118-120-071100-
McCreary-Whitley-Knox-Bell-Harlan-Floyd-Knott-Perry-Clay-Leslie-
Letcher-Pike-
426 PM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
KYZ044-050>052-058>060-068-069-079-080-083-104-106>109-111-112-114-
119-071100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-Elliott-Morgan-Johnson-Wolfe-Magoffin-
Lee-Breathitt-Owsley-Martin-
426 PM EDT Fri Sep 6 2024
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Tonight.
Thunderstorms are possible. A few of them may produce strong wind
gusts north of Interstate 64.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected.
HAL
In the hours before
Special weather statement, Sep 6, 5:07 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
607 PM EDT Fri Sep 6 2024
KYZ050-051-059-060-062300-
Montgomery KY-Menifee KY-Bath KY-Powell KY-
607 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN POWELL...SOUTHEASTERN
MONTGOMERY...SOUTH CENTRAL BATH AND SOUTHWESTERN MENIFEE COUNTIES
THROUGH 700 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm over
Westbend, or 8 miles northwest of Stanton, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Sterling, Jeffersonville, Camargo, Clay City, Westbend, Peeled
Oak, Clay Lick, Means, Levee, Howards Mill, Walkers Crossing, Cedar
Groves, Kendall Springs, Upper Spencer, Coons Station, Stepstone,
Bean, Lower Spencer, Gatewoods Station, and Oggs Station.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway between mile markers 12 and 16.
Interstate 64 in eastern Kentucky between mile markers 118 and 119.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3785 8368 3787 8400 3792 8399 3793 8397
3800 8400 3813 8378
TIME...MOT...LOC 2207Z 252DEG 13KT 3792 8399
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JPSpecial weather statement, Sep 6, 6:17 PM EST, 23 minutes before
Special Weather Statement
National Weather Service JACKSON KY
717 PM EDT Fri Sep 6 2024
KYZ044-050-051-059-060-070000-
Montgomery KY-Menifee KY-Bath KY-Fleming KY-Powell KY-
717 PM EDT Fri Sep 6 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN POWELL...
MONTGOMERY...BATH...NORTHWESTERN MENIFEE AND FLEMING COUNTIES THROUGH
800 PM EDT...
At 717 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Fairview to near Cowan to near Bethel to near
Sharpsburg to near Sideview to near Klondike. Movement was east at 20
mph.
HAZARD...Wind gusts of 40 to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Sterling, Flemingsburg, Owingsville, Marshall, Jeffersonville,
Camargo, Sharpsburg, Fairview, Clay Lick, Pecks Ridge, Levee,
Wyoming, Cornwell, Peasticks, Rothwell, Olympia Springs, Flat Creek,
Odessa, Bourbon Furnace, and Pebble.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Bert T. Combs Mountain Parkway near mile marker 13.
Interstate 64 in eastern Kentucky between mile markers 105 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
3835 8350 3833 8350 3819 8364 3790 8369
3791 8399 3793 8397 3812 8408 3832 8384
3836 8388 3835 8390 3837 8390 3836 8392
3845 8398 3849 8393 3846 8385 3852 8364
TIME...MOT...LOC 2317Z 258DEG 18KT 3845 8395 3837 8387 3827 8392 3822
8404 3812 8400 3798 8404
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JP